# SDR CALA0400579

- Difficulty date: July 18, 2004
- Submitted: July 19, 2004
- Operation: Air carrier
- Aircraft: N31412
- Make and model: Boeing 737924
- Aircraft serial: 30129
- Aircraft time: 7,185 hours, 2,991 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Seal
- Part number: 761574B
- Part serial: 0927
- Condition: Leaking
- Location: Nr 2 Engine Idg
- Part time: 12,644 hours, 4,760 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

A BURNING ODOR WAS NOTED IN THE CABIN AFTER TAKEOFF FROM EWR.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE WAS UNABLE TO DETERMINE THE SOURCE OF THE SMELL. IT WAS NOTED THAT THE NR 1 ENGINE UNDERWENT A FAN LUBE WHILE ON RON THE PREVIOUS NIGHT.  THE NR 2 ENGINE HAD OIL IN THE EXHAUST WHICH WAS ATTRIBUTED TO LEAKAGE OF THE NR 2 ENGINE IDG DRIVE SEAL.  THE IDG AND DRIVE SEAL WERE REMOVED AND REPLACED.  BOTH ENGINES WERE BOROSCOPED AND THERE WERE NO ANOMALIES FOUND RELATED TO THE BURNING ODOR.  A PNEUMATIC DUCT CLEAN OUT WAS PERFORMED AND RECIRCULATION FILTERS WERE REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD.
